• Quote of the Day
    "There is nothing like returning to a place that remains unchanged to find the ways in which you yourself have altered."
    Nelson Mandela, posted by Daniel

lallieth

Member
Joined
Dec 21, 2007
Messages
831
Points
16
I have a question about buspar..I know it's used for anxiety,but does it cause nervousness,jitters or up a person's energy? My gp considers me med sensitive,in other words,I seem to need a much smaller dose of a particular medication than the average person

When I take ativan for quick relief of my anxiety..literally a 1/4 of a 1mg tablet is all I need...
 

Retired

Member
Joined
Aug 17, 2005
Messages
8,966
Points
36
How long have you been taking the Buspar? The product monograph reports a very small percentage of people experience a feeling of restlessness soon after initiation of therapy, which goes away once the body becomes acclimated to the medication.

A small percentage of people (5 % compared to 1% on placebo) experience a feeling of nervousness as a side effect of Buspar.

You may want to report what your are experiencing to your prescriber. In addition make a list of all medications you take, including over the counter meds such as ant-acids, cough preparations and any herbal preparations and run these through one of the online interaction checkers. Click Here for Links to Interaction Checkers
You should not be consuming much if any grapefruit juice while taking Buspar, because grapefruit juice increases blood levels of the drug.

FYI you can read the BMS product monograph by Clicking Here

W
hen I take Ativan for quick relief of my anxiety..literally a 1/4 of a 1 mg tablet is all I need

If 0.25 mg is all you need, then have your prescriber give you a prescription for 0.5 mg oral tablets of Ativan. These are scored and easy to split to give you the 0.25 mg you use. A 1 mg tablet can be a bit unwieldy to split into 4.

You cannot do this with sublingual tablets, so you need oral tablets.
My gp considers me med sensitive

Has your doctor suggested why this might be? Do you have a small body weight or are you over 70? Are there other medical issues that might be affecting metabolism?
 

lallieth

Member
Joined
Dec 21, 2007
Messages
831
Points
16
How long have you been taking the Buspar? The product monograph reports a very small percentage of people experience a feeling of restlessness soon after initiation of therapy, which goes away once the body becomes acclimated to the medication.

I'm not on buspar,I was just wondering if it can make anxiety worst,and thought of it as an alternative to ativan.But I rarely take the ativan,and so was just doing some research



If 0.25 mg is all you need, then have your prescriber give you a prescription for 0.5 mg oral tablets of Ativan. These are scored and easy to split to give you the 0.25 mg you use. A 1 mg tablet can be a bit unwieldy to split into 4.

You cannot do this with sublingual tablets, so you need oral tablets.
I didnt even know I could get ativan in smaller doses,I will bring that up with my doctor in Jan


Has your doctor suggested why this might be? Do you have a small body weight or are you over 70? Are there other medical issues that might be affecting metabolism?
He really hasn't given me a reason why this is,but over the years we have both noticed that this is the case. I am small height and weight so perhaps that is the reason.
 

Retired

Member
Joined
Aug 17, 2005
Messages
8,966
Points
36
Are you saying you rarely take the 0.25 mg of Ativan because you rarely experience situations that require control of anxiety?

I am small height and weight so perhaps that is the reason

This could well be the explanation as many medications need to be adjusted based on the person's body weight.

IAC I would suggest following up on this question wih your doctor so you have a clear understanding of why this situation exists.

The informaton could be important if you were ever admitted to Emergency, in which case you might even consider carrying a Medic Alert or something similar.
 

lallieth

Member
Joined
Dec 21, 2007
Messages
831
Points
16
Are you saying you rarely take the 0.25 mg of Ativan because you rarely experience situations that require control of anxiety?
I honestly think because of the addiction factor associated with it.But having read some articles on here that addiction to ativan is mostly unfounded,I will be more comfortable in taking it when needed

As the Celexa starts to kick in more,the need for ativan becomes less and less.
 

Retired

Member
Joined
Aug 17, 2005
Messages
8,966
Points
36
You probably saw this posting on lorazepam (Ativan) addiction.

From my understanding of the literature on the subject, addiction or more precisely habituation to lorazepam is more likely with higher than therapeutic doses and duration of time of use.

The older benzodiazepines (diazepam, chlordiazepoxide etc) were more prone to addiction and/or habituation; and if Ativan is used for situational anxiety on as as needed basis there appears to be less liklihood of habituation.

Of course your doctor, who knows your medical history should be your final authority on the use of your medication and frequent follow ups to report on your situation should be made for your safety.
 

Top Bottom